MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A439
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Necrosis (1971); Fluid Discharge (2686); Not Applicable (3189)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date and indication for index surgical procedure? what was the tissue condition ( i.E., normal or thin, calcified, fragile, diseased) where sutures were used? location of pre-op infection and culture results if any? did the patient receive any antibiotics pre-, intra- or post-operation for existed infection? did the operating surgeon observe any suture deficiency or anomaly before or during the suture placement? product lot numbers for both stratafix sutures (sxpp1a439 and sxpp1a400)? other relevant patient comorbidities/concomitant medications what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status after re-suturing? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2020-07777.
 
Event or Problem Description
It was reported that the patient with infection underwent a total hip replacement on unknown date and the barbed suture was used in the subcutaneous fat layer.The patient came back with oozing and the incision was reopened.The barbed suture was almost absorbed fully.Fragments were just little pieces of suture that surgeon was easily able to pull out them.The surgeon opined that due to the patient¿s infection, a dead space was created in the deep tissue layers and he did not think the sutures were the cause.The patient was re-closed with another like barbed suture.There was 5 weeks from the time of the initial suture implantation to when the incision was reopened and very broken down sutures were found.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: (b)(6) 2020.Corrected h-6 patient codes: 2686, 3189- surgical intervention.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STFX SYM PDS+ UNI VIO 24IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10649947
Report Number2210968-2020-07775
Device Sequence Number14193812
Product Code NEW
UDI-Device Identifier10705031245310
UDI-Public10705031245310
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A439
Device Catalogue NumberSXPP1A439
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/12/2020
03/04/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/13/2020
03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;